Alert archive / California / Frost Advisories in 2009
Frost Advisory 3, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 8, 2009, 1:30 PM PDT. It took effect at Mar 9, 2009, 12:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2009, 1:30 PM PDT (20:30 UTC)
- In effect from
- Mar 9, 2009, 12:00 AM PDT
- Expired
- Mar 9, 2009, 9:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 082030 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 130 PM PDT SUN MAR 8 2009 CAZ001-090500- /O.NEW.KEKA.FR.Y.0003.090309T0700Z-090309T1500Z/ REDWOOD COAST- 130 PM PDT SUN MAR 8 2009 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY... AN UPPER LEVEL TROUGH WILL BRING COLDER AIR ACROSS NORTHWEST CALIFORNIA TONIGHT AND MONDAY. CLEARING SKIES AND A DECREASE IN WIND SPEED ALSO WILL HELP LOWER THE TEMPERATURES TO THE MID 30S BY MIDNIGHT. TEMPERATURES WILL REMAIN BETWEEN 31 AND 36 DEGREES FAHRENHEIT INTO MONDAY MORNING. AREAS OF FROST ARE LIKELY IN LOW LYING AREAS AND MAY HARM SENSITIVE EARLY SPRING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. VEGETATION VULNERABLE TO FROST SHOULD BE COVERED OR MOVED INDOORS. ADDITIONALLY...MOTORISTS ARE URGED TO BE VIGILANT ON AREA ROADS AS ICE FORMATION IS POSSIBLE EARLY MONDAY MORNING. SLOW DOWN AND LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND OTHERS. && $$
3 follow-up statements
000 WWUS76 KEKA 090457 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 957 PM PDT SUN MAR 8 2009 CAZ001-091500- /O.CON.KEKA.FR.Y.0003.090309T0700Z-090309T1500Z/ REDWOOD COAST- 957 PM PDT SUN MAR 8 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 8 AM PDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY. A COLD UPPER LEVEL TROUGH WILL CONTINUE FILTERING COLD AIR ACROSS NORTHWEST CALIFORNIA TONIGHT. THE COLDER AIR COUPLED WITH LIGHT WINDS WILL HELP DROP OVERNIGHT TEMPERATURES INTO THE MID 30S. AREAS OF FROST WILL LIKELY DEVELOP IN LOW LYING AREAS AND MAY HARM SENSITIVE EARLY SPRING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. VEGETATION VULNERABLE TO FROST SHOULD BE COVERED OR MOVED INDOORS. ADDITIONALLY... MOTORISTS ARE URGED TO BE VIGILANT ON AREA ROADS AS ICE FORMATION IS POSSIBLE EARLY MONDAY MORNING. SLOW DOWN AND LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND OTHERS. && $$ BK
000 WWUS76 KEKA 090950 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 250 AM PDT MON MAR 9 2009 CAZ002-091600- /O.EXB.KEKA.FR.Y.0003.000000T0000Z-090309T1600Z/ MENDOCINO COAST- 250 AM PDT MON MAR 9 2009 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... COLD AIR HAS SETTLED INTO THE REGION AS AN UPPER LEVEL TROUGH MOVES THROUGH THE PACIFIC NORTHWEST. TEMPERATURES ALONG THE MENDOCINO COAST HAVE DROPPED INTO THE MID TO UPPER 30S OVERNIGHT...AND ARE EXPECTED TO COOL DOWN INTO THE MID 30S BEFORE SUNRISE THIS MORNING. LOCALLY FREEZING CONDITIONS...IN ADDITION TO AREAS OF FROST ARE EXPECTED EARLY THIS MORNING AND MAY HARM SENSITIVE EARLY SPRING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. VEGETATION VULNERABLE TO FROST SHOULD BE COVERED OR MOVED INDOORS. ADDITIONALLY...MOTORISTS ARE URGED TO BE VIGILANT ON AREA ROADS AS ICE FORMATION IS POSSIBLE EARLY THIS MORNING. SLOW DOWN AND LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND OTHERS. && $$ CAZ001-091600- /O.EXT.KEKA.FR.Y.0003.000000T0000Z-090309T1600Z/ REDWOOD COAST- 250 AM PDT MON MAR 9 2009 ...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... COLD AIR HAS SETTLED INTO THE REGION AS AN UPPER LEVEL TROUGH MOVES THROUGH THE PACIFIC NORTHWEST. TEMPERATURES ALONG THE COAST HAVE DROPPED INTO THE MID 30S OVERNIGHT...AND ARE EXPECTED TO COOL DOWN INTO THE LOW TO MID 30S BEFORE SUNRISE THIS MORNING. LOCALLY FREEZING CONDITIONS...IN ADDITION TO AREAS OF FROST ARE EXPECTED EARLY THIS MORNING AND MAY HARM SENSITIVE EARLY SPRING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. VEGETATION VULNERABLE TO FROST SHOULD BE COVERED OR MOVED INDOORS. ADDITIONALLY...MOTORISTS ARE URGED TO BE VIGILANT ON AREA ROADS AS ICE FORMATION IS POSSIBLE EARLY THIS MORNING. SLOW DOWN AND LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND OTHERS. && $$
000 WWUS76 KEKA 091559 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 859 AM PDT MON MAR 9 2009 CAZ001-002-091700- /O.EXP.KEKA.FR.Y.0003.000000T0000Z-090309T1600Z/ REDWOOD COAST-MENDOCINO COAST- 859 AM PDT MON MAR 9 2009 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. TEMPERATURES DIPPED DOWN INTO THE LOWER 30S THIS MORNING. THEY ARE STARTING TO RISE INTO THE UPPER 30S AND THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. EXPECT MORE COLD TEMPERATURES IN THE UPPER 20S TO LOW 30S TONIGHT WITH NEAR RECORD LOWS TEMPERATURES. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 8, 4:47 AM PDT, 8 hours 43 minutes earlier.
Area forecast discussion, Mar 8, 4:47 AM PDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 447 AM PDT SUN MAR 8 2009 .SYNOPSIS...A WEAK DISTURBANCE WILL BRING MUCH COLDER WEATHER AND A CHANCE OF RAIN AND SNOW SHOWERS TO AREAS NORTH OF CAPE MENDOCINO THROUGH MONDAY EVENING. HIGH PRESSURE WILL BRING DRIER AND WARMER WEATHER TO NORTHWEST CALIFORNIA TUESDAY THROUGH THURSDAY. && .DISCUSSION...NORTH TO NORTHEASTERLY FLOW THIS MORNING ALONG THE COAST HAS ERODED AWAY THE LEADING EDGE OF THE STRATOCU DECK THAT HAS BEEN MOVING SOUTHEASTWARDS. AS THE UPPER LEVEL SHORTWAVE DIGS FURTHER SOUTH OVER THE PAC NW AND INTO THE GREAT BASIN...EXPECT THE FLOW TO TURN MORE ONSHORE LATER THIS MORNING AND AFTERNOON...BRING INCREASING CLOUDS. THE LEADING EDGE OF THE COLD AIR ASSOCIATED WITH THE SHORTWAVE IS CLEARLY DEMARCATED IN SATELLITE AS IT SAGS SOUTH ALONG THE CENTRAL OREGON COAST. LIGHT RAIN/DRIZZLE HAS BEEN REPORTED WITH THE DENSE STRATOCU ALONG THE BOUNDARY AS IT MOVES SOUTHWARDS...WITH LIGHT SNOW IN THE COLD AIR BEHIND IT FURTHER NORTHWARDS ALONG THE OREGON COAST. AS THIS BAND SAGS SOUTHWARDS...LIGHT RAIN AND DRIZZLE WILL MOVE INTO DEL NORTE COUNTY LATER THIS MORNING...AND INTO HUMBOLDT AND NORTHERN TRINITY COUNTIES LATER THIS AFTERNOON. LITTLE MOISTURE IS AVAILABLE WITH THIS SYSTEM...AND EXPECT LITTLE IN THE WAY OF QPF...ONLY A FEW HUNDREDTHS AT BEST...MOST OF WHICH WILL BE FOCUSED IN DEL NORTE COUNTY. A CONSIDERABLY COLDER AIRMASS WILL MOVE INTO THE REGION TONIGHT THROUGH MONDAY NIGHT AS THE SHORTWAVE SWINGS OFF TO THE EAST. MODELS ARE INDICATING 700 MB TEMPS DOWN TO -16 TO -17 C LATE TONIGHT...WITH 1000-500 MB THICKNESS VALUES AROUND 530 DM. THIS WILL TRANSLATE TO SNOW LEVELS QUICKLY DROPPING DOWN TO 1500-2000 FEET BY LATE THIS AFTERNOON...MAINLY FOR AREAS NORTH OF MENDOCINO COUNTY. LITTLE IN THE WAY OF QPF WILL TRANSLATE TO SNOW ACCUMULATIONS OF LESS THAN AN INCH AREA-WIDE. COASTAL LOCATIONS NORTH OF CAPE MENDOCINO MAY ALSO SEE SMALL HAIL/ICE PELLETS MIXING IN WITH THE RAIN SHOWERS LATE TONIGHT AND INTO EARLY MONDAY MORNING. RAIN QUICKLY TAPERS OFF MONDAY EVENING AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE NORTHEAST PACIFIC AND HOLDS IN PLACE THROUGH THE REMAINDER OF THE WEEK. DRIER AND WARMER WEATHER IS EXPECTED TUESDAY THROUGH AT LEAST THURSDAY. ANOTHER LONG- WAVE TROUGH IS FORECASTED TO DEVELOP OVER THE EASTERN PACIFIC LATE IN THE WEEK. THE SYNOPTIC MODELS VARY ON HOW THIS TROUGH WILL DEVELOP AND FORECAST CONFIDENCE BEYOND THURSDAY IS LOW. ALM && .AVIATION...SATELLITE IMAGERY INDICATES EXTENSIVE AREA OF STRATOCUMULUS CLOUDS EXTENDING INTO WESTERN TRINITY COUNTY AND COASTAL VALLEYS OF MENDOCINO COUNTY. AS UPPER LEVEL TROUGH SAGS SOUTH FROM PACIFIC NORTHWEST...LOW LEVEL MOISTURE WILL DEEPEN AND SHOULD GET ENOUGH LIFT AND INSTABILITY FOR SHOWERS DEVELOPING THIS AFTERNOON INTO TONIGHT MAINLY NORTH OF THE CAPE. CEILINGS STARTING OUT VFR THEN DROPPING TO HIGH END MVFR IN SHOWERS AND DONT EXPECT SURFACE VISIBILITIES TO BE REDUCE. ENOUGH INSTABILITY FOR SMALL HAIL WITH SOME OF THE SHOWERS. IN OPPOSITION TO COASTAL AIRPORTS...UKIAH WILL LIKELY REMAIN MOSTLY CLEAR THROUGHOUT THE PERIOD...AND VFR CONDITIONS WILL PREVAIL. DEAN && .MARINE...WINDS AT BUOYS 27 AND 14 HAVE DROPPED OFF TO 20-22KT WHILE BUOY 22 HANGING IN AT 28KT SO GOOD FORECAST TO LET GALE EXPIRE... THOUGH SHOULD HAVE LOCAL GUSTS TO 35KT IN THE SOUTHERN OUTER WATERS THIS MORNING. REST OF THE FORECAST IS ON TRACK WITH SURFACE HIGH WEAKENING AND SHIFTING WEST AS TROUGH OF LOW PRESSURE SAGS SOUTH OVER THE PACIFIC NORTHWEST. RIDGE BUILDS IN FOR MID WEEK AND PRESSURE GRADIENT TIGHTENING UP WITH SCA WINDS RETURNING. OTHER CONCERN IS THE MAGNITUDE OF A NW SWELL EXPECTED TO SPREAD INTO NW CAL WATERS LATE TODAY INTO TONIGHT. BUOY 46036 WEST OF SEATTLE AT 48N 134W WAS 19 FT AT 4AM WHILE ENP WAS CALLING FOR 20FT AT 5AM SO MODEL IS FAIRLY CLOSE. ENP BRINGS IN WNW SWELL AT 13-14 FT WHICH GOES ALONG WITH PREVIOUS FORECAST OF DECREASING MODEL SWELL HEIGHTS WITH EACH RUN. SWELL DECAY TOOLS SHOWS INITIAL PERIOD IN 17-19 SECONDS COMING IN TONIGHT TONIGHT THOUGH IT SHOULD RAPIDLY DECREASE TO ABOUT 13 SECONDS. DEAN && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS FROM PT ST GEORGE TO PT ARENA 0-60NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 7:50 PM PST | Gale Warning | EKA | 4 hr | |
| Mar 8, 1:56 PM PDT | High Surf Advisory | EKA | 16 hr |
Nearby
Frost Advisories in California, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.